I am always tired and don't sleep well, I have had it and am desperate enough to take sleeping pills! The problem is I went to pick up some a couple of nights ago and the pharmacist strongly urged me not to w/o consulting my cardio. because I am on atenolol for IST (and NCS). He thinks I shouldn't take antihisaimines. I have had a call in to my dr., but noone has gotten back to me and like I said I am desperate! I need a good night's sleep at least once in awhile! Can I have the sleeping pills or not?
Thank you for your time.
The antihistamines and atenolol would not be expected to interact in any adverse manner, so I would not expect a problem in this regard. The bigger issue is why you are having so much difficulty sleeping, and I think that you should see your doctor to see if there is an underlying reason.
i have been having trouble sleeping too. i also take atenolol for palps and tachycardia, and my doc prescribed a newer drug called AMBIEN for me. it belongs to a class of drugs called hypnotics, it works like a dream and safe to take with beta-blockers. 2 docs and my girlfriend (a pharmacist) said ok to it.
ask your doc about it....
Thanks for all the responses. I definitely need help!!!
I have been going to a neuro. for almost 2 years. (It was my neuro. that found I had heart problems). He suspects I have narcolepsy, although I don't have the sleep attacks. Unfortunately, I have had 2 unsuccessful sleep studies, except the neuro. from the Neuro. CCF said the 2nd sleep study (I slept for 2 hrs.) could indeed be showing characteristics of narcolepsy.
This is to Sleepless. I have heart problems and high blood pressure. Recently, my doctor gave me Ambien to help me sleep. He said to only take it 10 days so now I am back not sleeping again. Have you taken it over a long period of time? Do you know what the effects of long-time use can be? Also, do you know what the symptons of withdraw from this are, if any? Thanks for sharing your experience with me.
withdrawl symptoms are of course....sleeplessness and irritability, but thats about the extent of it. you can become physically dependant, and most docs will suggest an "on the wagon" period every 7-10 days to break the phisical dependance....so its not a drug that you want to take every night. but on the other hand, if you are having problems sleeping every night, you need to seek some other kind of help than just a sleeping pill. ive taken it for no more than 3 nights in a row, but i havent had to. pinpoint your problem....rule out anxiety, caffein, etc. chances are its something simple
I have taken both ambien and beta blocker nadolol for many years without ill effects at all:) I have insomnia separate from my heart condition, but IF I get tachy, can't sleep worth a darn, and also if I don't sleep well a few days in a row, I get tachy (atrial). Antihistamines seem to definately make my heart go out of rhythm, and I really can't take them either. Caffeine also does that to me without fail.
The herb Valerian can help OTC for insomnia pretty well without effecting your heart, at least in my experience. Otherwise a prescription sleeping pill is a good bet, and as someone who has taken them all, I'd give ambien the biggest thumbs up for efficacy and no side effects-- but take it in bed, it takes about 5 minutes to hit you, and if you're still up and about, you might feel or do some unusual things. In my 3 years of experience with taking ambien every night, I've had no addiction trouble.
I have idiopathic insomnia. Do get your insomnia checked out by a sleep specialist.
I have experienced severe problems with sleep as well. Mine started when I had my first child...and I ended up with post-partum depression. At one point, I didn't sleep much at all for most of a week. Needless to say, I was a major zombie, and didn't want to go on.
I finally went in to the doctor and found out I had the PPD. He gave me Trazadone for sleep, and for me, it works like a dream. I have had zero side effects, and the drug is not habit-forming. You can take it every night if you need to. My doctor said they even give it to frail little-old ladies.
My problem now (and why I ended up in this forum) is that I woke up one night with tachycardia, out of the blue. I ended up in the ER. The night-time tachycardia occurred 3 or 4 times after that.
I was diagnosed with left bundle branch block. And have had many episodes of PACs since then. My doctor said they are most likely not related to the left BBB. I'm on my second month now with the King of Hearts monitor. Looks like I don't have anything major, just the PACs, pretty much all day long most days. But, I've TOTALLY given up caffeine, and started taking my vitamins religiously, and my PACs are very considerably lessened! So, I'm very optimistic.
The main reason I was posting was to say that if any of you "sleepless" posters out there haven't tried trazadone, I would certainly ask your doctor about it. My cardio said it's fine to take with my heart problems, and I can always count on it to work.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.